question-icon

What causes stinging sensation and blisters on skin?

default
Posted on Thu, 19 May 2016
Question: About once a week or so, I have a stinging sensation on some part of my skin and it starts to itch like crazy. A big welt appears and seems to have some tiny blisters on it. Sometimes two or more smaller places pop up in the same area and sometimes the skin gets really red in the whole area. It itches for days and takes over three weeks to stop itching. It leaves red places after it is healed. They have popped up on my knees, neck, shoulder, lower calf.
I had one about a week and a half ago, went to my doctor who did not know what it was and wanted me to take some antibiotics and prednisone, which I declined. Today, I have another welt starting. I put some ice on it and it relieved the itching for the time being. This is the fifth time, usually about a week or two apart. Please help.
doctor
Answered by Dr. Asmeet Kaur Sawhney (41 minutes later)
Brief Answer:
Upload pictures

Detailed Answer:
Hi
Thanks for being at healthcaremagic
According to your complaints it seems to be either immunobullous disease or urticarial vasculitis.
I would recommend you to upload the photographs of the affected area so that I can have a clearer picture of the condition and can guide you accordingly.
Regards
Dr Asmeet
Above answer was peer-reviewed by : Dr. Deepak
doctor
default
Follow up: Dr. Asmeet Kaur Sawhney (2 hours later)
I'm sorry. I have not been able to send a photograph. I recently installed Windows 10 and the format has changed for photos. I simply do not have the computer savvy to figure it out.
doctor
Answered by Dr. Asmeet Kaur Sawhney (30 minutes later)
Brief Answer:
Consult a dermatologist, get a complete work up including biopsy

Detailed Answer:
I still think you might be having some immunobullous disease.
For confirmation of the condition you need to consult a dermatologist and get a work up done including a skin biopsy if required.
Meanwhile till the time you consult a doctor you can consider taking antihistaminic like tablet Chlorpheniramine 4 mg once or twice daily depending on the intensity of itching along with application of soothing agent like calamine.
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
Answered by
Dr.
Dr. Asmeet Kaur Sawhney

Dermatologist

Practicing since :2007

Answered : 5011 Questions

premium_optimized

The User accepted the expert's answer

Share on
What causes stinging sensation and blisters on skin?

Brief Answer: Upload pictures Detailed Answer: Hi Thanks for being at healthcaremagic According to your complaints it seems to be either immunobullous disease or urticarial vasculitis. I would recommend you to upload the photographs of the affected area so that I can have a clearer picture of the condition and can guide you accordingly. Regards Dr Asmeet